Tornadoes · United States · Ohio · 2025
EF0 tornado, Five Pts to Centerville, Ohio, April 2, 2025
From Five Pts to Centerville, this EF0 tornado ran 3.0 miles across Warren and Montgomery counties on April 2, 2025, touching down at 12:58 AM EDT and reaching 200 yards wide. It killed nobody, and did $60,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 2, 2025
- Touchdown
- 12:58 AM EDT (04:58 UTC)
- Lifted
- 1:01 AM EDT (05:01 UTC)
- On the ground
- 3 minutes
- Path length
- 3.0 miles (4.8 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Counties
- Warren and Montgomery counties
- Touchdown point
- 39.572, -84.161
- Lift-off point
- 39.601, -84.119
- Record number
- 2504022258-01
The damage survey
12 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.
- Large tree uprooted near U.S. 22.
- Concrete blocks knocked onto vehicle.
- Significant tree debris in road, blocking road. Two large trees downed over road.
- Some siding removed from outbuilding. Partial roof lifted/removal.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Thunderstorms developed during the late evening and continued into the overnight hours as a strong low pressure system lifted northeast through the Ohio Valley.
The tornado developed just to the east of State Route 48 and north of East Lytle 5 Points Road, where extensive tree damage was observed within the Winding Creek neighborhood. Several homes along Winding Run Boulevard also sustained some minor siding damage. The tornado moved northeast and entered Montgomery County, just south of Elk Creek Drive at 2359EST, April 2nd. The tornado moved northeast across far southeastern Montgomery County before ending near Clyo Road at 0001EST, April 3rd.
The tornado initially developed just east of State Route 48 in Warren County, at 2358EST, April 2nd. The tornado moved northeast and entered Montgomery County at 2359 EST, just south of Elk Creek Drive. As the tornado moved northeast across far southeast Montgomery County, it cause sporadic tree damage. More large trees were uprooted and damaged along a portion of East Social Row Road, east of Mount Holly Avenue. Tree damage was also noted farther to the northeast near and along Nutt Road and Clyo Road, where the tornado dissipated at 0001EST, April 3rd.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 01:15 UTC and running to 06:11 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:00 UTC | 00:10 UTC | Wind Advisory | ILN |
| 00:00 UTC | 18:52 UTC | Flood Watch | ILN |
| 01:15 UTC | 06:11 UTC | Tornado Watch | ILN |
| 04:12 UTC | 05:00 UTC | Severe Thunderstorm Warning | ILN |
| 04:47 UTC | 05:30 UTC | Severe Thunderstorm Warning | ILN |
| 05:01 UTC | 05:08 UTC | Tornado Warning | ILN |
| 05:07 UTC | 05:19 UTC | Tornado Warning | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Apr 2, 10:43 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 2, 10:43 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1043 PM EDT Wed Apr 2 2025
.SYNOPSIS...
Strong low pressure brings the chance of severe storms and heavy
rain this evening into tonight. Additional waves of low pressure
will cause more rounds of storms with heavy rain Thursday night
through Sunday morning.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Axis of thunderstorms moving in the area has a mixture of bowing
segments and supercells. This will continue to track across the
forecast area through the night with some decrease in intensity
expected as it gets further east. Strong shear with highly curved
hodographs support the potential for tornadoes in addition to strong
to damaging straight-line winds. Isolated large hail cannot be ruled
out but will not be the primary hazard with this event. In addition,
there will be some locally heavy rainfall, but that should be fairly
transient, so while flooding potential in non-zero, it is on the
lower end of threat.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
As the cold front moves through the area Thursday morning, dry air
likely keeps most of the day on the drier side, but PoPs continue to
be mentioned for southern Ohio, northern Kentucky, and southeast
Indiana. With the remnant cold pool boundary likely south of the
area, destabilization and severe weather appears considerably lower
than previously anticipated. This is shows well through the Day 2 SPC
Severe Weather Outlook update earlier this afternoon which limits any
severe threat to the far south (northern Kentucky and southern
Ohio). Depending on the advancement of the convective outflow
overnight, these may be lowered even more.
In response to a shortwave moving northward through the Mississippi
Valley, deep moisture advection occurs Thursday afternoon into the
evening hours. PoPs return and expand across the whole area during
the evening and into the overnight. An additional 1-2 inches is
forecast with this period, with locally higher amounts possible in
convective downpours. Isolated flash flooding is possible, but the
main concern will be the increasing coverage of areal flooding and
rising creeks and rivers due to saturated ground. Most area rivers
will begin to respond to this period of rain as a result.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The active pattern with widespread showers and thunderstorms will
continue through the weekend as moist southwest flow aloft continues
and several waves of low pressure move east along a quasi-stationary
boundary draped across the Ohio Valley region.
By Friday morning, the boundary should be right along the Ohio
River, but it is forecast to lift north as a warm front Friday
afternoon into Friday night as a somewhat stronger surface wave
develops back to our west. Depending on how far north the front makes
it, we may get into somewhat of a lull in pcpn heading into Friday
night. However, the boundary and pcpn will sag back down into our
area from the northwest through the day on Saturday with another wave
then riding east along the boundary Saturday night into Sunday,
bringing the last round of significant pcpn.
There will be at least a low end severe threat for Friday into
Friday evening, but this will be dependent on how far the front makes
it and the amount of surface based instability that is able to
develop. There could also be a lower end severe threat across our
southeast Saturday afternoon/evening, again dependent on the exact
placement of the boundary and the amount of instability present. But
all in all, the main threat through the weekend remains the potential
for flooding, given the multiple rounds of showers/storms and
periods of heavy rain.
The main axis of heaviest QPF totals still looks to nose up into the
Tri-State area, but our entire area will see more than enough
rainfall through the weekend to result in significant rises on area
creeks and streams, as well as river flooding.
A significant pattern change will develop through the later portions
of the long term period as a deep upper level trough settles in
across the Great Lakes region. This will lead to unseasonably cool
temperatures and some lower end chances for showers Monday through
Wednesday.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
Strong wind fields will continue across the region for the first half
of the period with gusty south winds and low level wind shear. A
broad axis of showers and thunderstorms moving into western Indiana
will push across the region during the early part of the TAF period.
There will be a brief more intense period of storms that will move
across the terminals between 03Z and 06Z. Showers and thunderstorms
will decrease during the later part of the night but some MVFR
ceilings will be developing as the precipitation winds down.
A cold front will move across the TAF sites from 12Z to 15Z. Winds
will be decreasing as the front moves through. In addition, the MVFR
ceilings are forecast to improve shortly after frontal passage. This
will leave VFR conditions with westerly winds around 10 kt.
OUTLOOK...Periods of showers and thunderstorms will occur Thursday
night into Sunday. This will result in MVFR/IFR conditions from time
to time.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
080.
&&
SYNOPSIS...McGinnis
NEAR TERM...
SHORT TERM...McGinnis
LONG TERM...JGL
AVIATION...Hazardous weather outlook, Apr 2, 8:16 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 816 PM EDT Wed Apr 2 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 816 PM EDT Wed Apr 2 2025 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe storms are expected tonight. Damaging winds will be the main threat, although large hail and a few tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Special weather statement, Apr 2, 11:23 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1123 PM EDT Wed Apr 2 2025
OHZ026-043-044-051-052-030415-
Champaign OH-Logan OH-Shelby OH-Hardin OH-Miami OH-
1123 PM EDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...
NORTHWESTERN CHAMPAIGN...LOGAN...SOUTH CENTRAL HARDIN AND NORTHERN
MIAMI COUNTIES THROUGH 1215 AM EDT...
At 1122 PM EDT, a strong thunderstorm was located over Sidney, moving
northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Newbern, New Jerusalem, Lockington, Ridgeway, Covington, Fort
Loramie, Kiser Lake State Park, Hardin, Pemberton, Piqua, West
Mansfield, Logansville, Bloomer, Sidney, Plattsville, Port Jefferson,
Newport, Huntsville, Polo, and Rushsylvania.
This includes I-75 in Ohio between mile markers 77 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Tornado Watch remains in effect until 400 AM EDT for central and
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4051 8352 4040 8353 4012 8402 4003 8443
4004 8443 4034 8442 4055 8355
TIME...MOT...LOC 0322Z 239DEG 52KT 4029 8412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KCThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
5.0 hours before the tornado, 34 km from the path. April 3, 2025.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 1153 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.0
- 0-3 km lapse rate
- 6.7 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
7.0 hours after it, 34 km from the path. April 3, 2025.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 65 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.2 K/km
The surface observations
Dayton (MGY), 7 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 03:00 UTC | 29 | 1005.8 | ||||
| 03:05 UTC | 1005.8 | |||||
| 03:10 UTC | 29 | 1005.8 | -RA | |||
| 03:15 UTC | 27 | 1006.1 | -RA | |||
| 03:20 UTC | 30 | 1006.1 | -RA | |||
| 03:25 UTC | 28 | 1006.1 | -RA | |||
| 03:30 UTC | 23 | 1006.4 | -RA | |||
| 03:35 UTC | 200° 13 kt | 1006.8 | -RA | |||
| 03:40 UTC | 26 | 1006.8 | ||||
| 03:45 UTC | 27 | 1006.8 | -RA | |||
| 03:50 UTC | 19 kt | 26 | 1006.8 | -RA | ||
| 03:53 UTC | 75 | 61 | 190° 19 kt | 27 | 1006.8 | -RA |
| 03:55 UTC | 24 | 1006.8 | -RA | |||
| 04:00 UTC | 190° 17 kt | 1006.8 | -RA | |||
| 04:05 UTC | 190° 15 kt | 21 | 1006.8 | RA | ||
| 04:10 UTC | 190° 16 kt | 1006.8 | RA | |||
| 04:15 UTC | 180° 16 kt | 1006.4 | RA | |||
| 04:20 UTC | 180° 16 kt | 1006.4 | -RA | |||
| 04:23 UTC | 71 | 62 | 180° 15 kt | 25 | 1006.4 | -TSRA |
| 04:25 UTC | 180° 14 kt | 19 | 1006.1 | -RA | ||
| 04:30 UTC | 180° 15 kt | 21 | 1006.4 | -RA | ||
| 04:35 UTC | 190° 14 kt | 1006.8 | RA | |||
| 04:40 UTC | 190° 15 kt | 1006.8 | RA | |||
| 04:44 UTC | 70 | 63 | 190° 12 kt | 24 | 1006.4 | VCTS RA |
| 04:45 UTC | 190° 11 kt | 1006.4 | RA | |||
| 04:50 UTC | 190° 9 kt | 1006.4 | -RA | |||
| 04:53 UTC | 70 | 63 | 150° 7 kt | 1005.4 | -TSRA | |
| 05:00 UTC | 68 | 62 | 240° 27 kt | 51 | 1010.2 | +TSRA |
| 05:00 UTC | 1010.2 | +RA | ||||
| 05:05 UTC | 24 | 1009.8 | +RA BR | |||
| 05:09 UTC | 64 | 60 | 240° 17 kt | 34 | 1010.2 | +TSRA BR |
| 05:10 UTC | 28 | 1010.2 | +RA BR | |||
| 05:12 UTC | 64 | 60 | 230° 19 kt | 30 | 1010.5 | +TSRA BR |
| 05:15 UTC | 230° 13 kt | 18 | 1010.2 | +RA BR | ||
| 05:17 UTC | 63 | 60 | 230° 13 kt | 29 | 1010.2 | +TSRA BR |
| 05:20 UTC | 230° 13 kt | 1010.2 | RA BR | |||
| 05:25 UTC | 220° 11 kt | 19 | 1010.2 | +RA BR | ||
| 05:27 UTC | 63 | 60 | 210° 10 kt | 21 | 1009.8 | VCTS +RA BR |
| 05:30 UTC | 210° 10 kt | 1009.8 | +RA BR | |||
| 05:32 UTC | 63 | 60 | 210° 9 kt | 20 | 1009.8 | +TSRA BR |
| 05:35 UTC | 210° 11 kt | 1010.2 | +RA BR | |||
| 05:40 UTC | 210° 11 kt | 16 | 1010.2 | +RA BR | ||
| 05:45 UTC | 210° 11 kt | 1010.2 | +RA BR | |||
| 05:46 UTC | 63 | 60 | 210° 11 kt | 19 | 1009.8 | +TSRA BR |
| 05:50 UTC | 200° 8 kt | 1009.5 | +RA BR | |||
| 05:53 UTC | 62 | 60 | 190° 9 kt | 1009.5 | VCTS +RA BR | |
| 05:55 UTC | 190° 8 kt | 1009.1 | +RA BR | |||
| 06:00 UTC | 180° 9 kt | 1008.8 | RA BR | |||
| 06:05 UTC | 180° 10 kt | 1009.1 | RA BR | |||
| 06:10 UTC | 180° 14 kt | 1009.5 | RA | |||
| 06:11 UTC | 63 | 60 | 180° 15 kt | 1009.5 | RA | |
| 06:15 UTC | 180° 13 kt | 1009.5 | -RA | |||
| 06:20 UTC | 190° 14 kt | 1009.5 | -RA | |||
| 06:25 UTC | 190° 14 kt | 1009.5 | -RA | |||
| 06:30 UTC | 190° 13 kt | 1009.1 | RA | |||
| 06:35 UTC | 190° 15 kt | 1009.1 | RA BR | |||
| 06:40 UTC | 200° 11 kt | 19 | 1009.1 | -RA BR | ||
| 06:45 UTC | 200° 11 kt | 17 | 1009.1 | -RA | ||
| 06:50 UTC | 200° 11 kt | 1009.1 | -RA | |||
| 06:53 UTC | 64 | 60 | 200° 13 kt | 1009.1 | -RA | |
| 06:55 UTC | 200° 11 kt | 17 | 1009.1 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cincinnati radar (KILN), 33 km away, was scanning. The volume nearest the touchdown began at 04:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:43 UTC | TSTM WND DMG | 1 Ne Groesbeck | Hamilton, OH | Large tree limbs downed. |
| 04:51 UTC | TSTM WND DMG | 3 Sw Carlisle | Warren, OH | Large tree down house along Foxboro Court. Time estimated by radar. |
| 04:52 UTC | TSTM WND DMG | 1 Sse Forestville | Hamilton, OH | Softwood trees uprooted and snapped. |
| 04:52 UTC | TSTM WND GST 72 | 2 W Turpin Hills | Hamilton, OH | ASOS station KLUK Cincinnati Lunken Field. |
| 04:53 UTC | TSTM WND DMG | 1 Sse Forestville | Hamilton, OH | Multiple large limbs were downed. |
| 04:55 UTC | TSTM WND DMG | 1 Ese Moraine | Montgomery, OH | Pieces of roofing blown off. |
| 04:55 UTC | TSTM WND GST 56 | 3 Nw Lebanon | Warren, OH | AWOS station KI68 Warren County Airport. |
| 04:56 UTC | TSTM WND DMG | 1 E Indian Hill | Hamilton, OH | Large trees uprooted with root balls. |
| 04:57 UTC | TSTM WND DMG | 1 Sse Moraine | Montgomery, OH | Power pole and lines downed. |
| 04:57 UTC | TSTM WND DMG | 1 Sw Day Heights | Clermont, OH | Large tree downed through home along Wolfpen Run. Time estimated. |
| 04:58 UTC | TSTM WND DMG | 1 Sw Oakwood | Montgomery, OH | Large mature tree uprooted. |
| 04:58 UTC | TSTM WND DMG | 3 Se Centerville | Montgomery, OH | Corrects previous tstm wnd dmg report from 3 SE Centerville. Trees down on Nutt and Clyo. Time estimated from RADAR. |
| 04:58 UTC | TSTM WND DMG | 3 Sse Centerville | Montgomery, OH | Trees down on East Social Row. Time estimated from RADAR. |
| 04:58 UTC | TSTM WND DMG | 4 S Centerville | Warren, OH | Siding ripped down from homes. Trees downed. |
| 04:58 UTC | TORNADO | 4 S Centerville | Warren, OH | NWS damage survey confirmed an EF0 tornado from far northern Warren County into southeastern Montgomery County Ohio. Maximum estimated winds of 80 mph with a path length of approximately 3.0 miles. |
| 05:00 UTC | TSTM WND DMG | 1 Ese Mount Repose | Clermont, OH | Shed destroyed. Time estimated. |
| 05:00 UTC | TSTM WND GST 59 | 3 N Springboro | Montgomery, OH | ASOS station KMGY Dayton Wright Brothers Airport. |
| 05:00 UTC | TSTM WND GST 72 | 2 W Turpin Hills | Hamilton, OH | ASOS station KLUK Cincinnati Lunken Field. |
| 05:02 UTC | TORNADO | 2 E Maineville | Warren, OH | NWS damage survey confirmed an EF0 south of Morrow, Ohio. Estimated max winds of 80 mph, with a path length of 8.7 miles. |
| 05:03 UTC | TSTM WND DMG | 1 E Cherry Grove | Clermont, OH | Several mature trees uprooted or had large limbs split off. |
| 05:03 UTC | TSTM WND DMG | 2 E Mount Repose | Clermont, OH | Some minor roof and siding damage to structure along Deerfield Road. Some tree damage in the vicinity, too. Time estimated. |
| 05:03 UTC | TSTM WND DMG | 3 Sw Morrow | Warren, OH | Approx 20 to 30 trees impacted. |
| 05:16 UTC | NON-TSTM WND GST 46 | 2 W Batavia | Clermont, OH | AWOS station KI69 Clermont County Airport. |
| 05:17 UTC | TORNADO | 1 N Fayetteville | Brown, OH | A tornado touched down in northern Brown County, Ohio, causing damage to a barn and would continue to damage trees as it tracked northeast through northern Highland and southern Clinton. Time estimated by radar. |
| 05:19 UTC | TORNADO | 2 N Saint Martin | Clinton, OH | NWS damage survey confirmed an EF0 tornado, with maximum estimated winds of 80 mph and length of 2.7 miles. |
| 05:20 UTC | TSTM WND DMG | 4 Ne Wilmington | Clinton, OH | Outer walls of barn collapsed. |
| 05:21 UTC | TSTM WND DMG | 2 Ene Lynchburg | Highland, OH | Four power poles were downed. |
| 05:21 UTC | TSTM WND DMG | 3 Ene Lynchburg | Highland, OH | Multiple power poles snapped. Wall collapse at barn. |
| 05:24 UTC | TSTM WND GST 58 | 3 Ese Wilmington | Clinton, OH | Corrects previous report. KILN ASOS. |
| 05:26 UTC | TSTM WND DMG | 3 Ssw Franklin | Warren, OH | Large limbs downed. |
| 05:26 UTC | TSTM WND DMG | 4 W Hillsboro | Highland, OH | Multiple trees were downed. |
| 05:28 UTC | TSTM WND GST 58 | 3 Ese Wilmington | Clinton, OH | ASOS station KILN Wilmington Air Park. |
| 05:29 UTC | TORNADO | 3 Ssw Sabina | Clinton, OH | A tornado touched down in eastern Clinton County, Ohio, just south of Sabina. Damage to barns, silos and trees were observed between Clinton and Fayette Counties in Ohio. Time estimated by radar. |
| 05:40 UTC | TSTM WND DMG | 3 W Franklin | Warren, OH | Large tree uprooted and downed onto home. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of April 2, 2025
87 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 2 | 5:13 AM CDT | EF1 | Osage, OK | 3.7 | 250 | $10,000 | ||
| April 2 | 6:37 AM CDT | EF1 | Tulsa, OK | 10.7 | 600 | $575,000 | ||
| April 2 | 7:29 AM CDT | EF2 | Vernon, MO | 6.5 | 200 | $500,000 | ||
| April 2 | 7:30 AM CDT | EF1 | Vernon, MO | 16.6 | 200 | $1.2 million | ||
| April 2 | 8:34 AM CDT | EF2 | Cooper, MO | 6.1 | 200 | $100,000 | ||
| April 2 | 11:00 AM MST | Unrated | Maricopa, AZ | 0.5 | 5 | |||
| April 2 | 3:13 PM CDT | EF3 | Crawford, MO | 21.9 | 200 | $685,000 | ||
| April 2 | 3:16 PM CDT | EF1 | Howell, MO | 1.1 | 350 | $10,000 | ||
| April 2 | 3:40 PM CDT | EF0 | Logan, IL | 12.7 | 30 | |||
| April 2 | 4:21 PM CDT | EF0 | Madison, TN | 1.9 | 150 | $50,000 | ||
| April 2 | 5:00 PM CDT | EF1 | Iroquois, IL | 2.3 | 400 | |||
| April 2 | 5:05 PM CDT | EF2 | Bond, IL | 22.8 | 200 | 1 | $385,000 | |
| April 2 | 5:09 PM CDT | EF0 | Iroquois, IL | 2.2 | 300 | |||
| April 2 | 5:32 PM CDT | EF1 | Ripley, MO | 1.1 | 125 | $185,000 | ||
| April 2 | 5:56 PM CDT | EF2 | Randolph, AR | 24.6 | 500 | $250,000 | ||
| April 2 | 5:56 PM CDT | EF2 | Arkansas, AR | 8.3 | 100 | |||
| April 2 | 5:59 PM CDT | EF1 | Poinsett, AR | 7.5 | 400 | $50,000 | ||
| April 2 | 6:08 PM CDT | EF1 | Effingham, IL | 2.5 | 125 | |||
| April 2 | 6:13 PM CDT | EF2 | Wayne, MO | 8.3 | 175 | $630,000 | ||
| April 2 | 6:21 PM CDT | EF1 | Arkansas, AR | 0.9 | 50 | |||
| April 2 | 6:23 PM CDT | EF1 | Effingham, IL | 8.3 | 100 | |||
| April 2 | 6:26 PM CDT | EF3 | Poinsett, AR | 24.2 | 1,500 | 8 | $4.0 million | |
| April 2 | 6:28 PM CDT | EF2 | Craighead, AR | 14.4 | 700 | $750,000 | ||
| April 2 | 6:29 PM CDT | EF0 | Cumberland, IL | 4.0 | 150 | |||
| April 2 | 6:32 PM CDT | EF2 | Stoddard, MO | 14.7 | 600 | $20 million | ||
| April 2 | 6:33 PM CDT | EF2 | Cumberland, IL to IN | 48.9 | 1,200 | $200,000 | ||
| April 2 | 6:36 PM CDT | EF1 | Butler, MO | 13.4 | 125 | $2.0 million | ||
| April 2 | 6:40 PM CDT | EF0 | Poinsett, AR | 6.5 | 75 | $20,000 | ||
| April 2 | 6:48 PM CDT | EF1 | Lafayette, AR | 7.6 | 250 | $135,000 | ||
| April 2 | 7:52 PM EDT | EF1 | Marshall, IN | 17.8 | 175 | $610,000 | ||
| April 2 | 6:56 PM CDT | EF1 | Cape Girardeau, MO to IL | 8.0 | 150 | $765,000 | ||
| April 2 | 7:02 PM CDT | EF1 | Clark, IL | 8.1 | 200 | |||
| April 2 | 7:08 PM CDT | EF1 | Union, IL | 10.0 | 50 | $35,000 | ||
| April 2 | 7:17 PM CDT | EF1 | Lafayette, AR | 0.3 | 75 | $50,000 | ||
| April 2 | 8:24 PM EDT | EF1 | Parke, IN | 10.8 | 120 | $200,000 | ||
| April 2 | 7:25 PM CDT | EF0 | Union, IL | 1.1 | 25 | $5,000 | ||
| April 2 | 7:30 PM CDT | EF1 | Scott, MO | 1.0 | 250 | $600,000 | ||
| April 2 | 7:35 PM CDT | EF0 | Crittenden, AR | 3.1 | 75 | $30,000 | ||
| April 2 | 7:35 PM CDT | EF2 | Johnson, IL | 6.2 | 250 | $525,000 | ||
| April 2 | 7:46 PM CDT | EF1 | Steuben, IN to MI | 10.8 | 600 | $200,000 | ||
| April 2 | 8:49 PM EDT | EF1 | Branch, MI | 3.7 | 125 | $50,000 | ||
| April 2 | 7:51 PM CDT | EF1 | Williamson, IL | 3.3 | 75 | $175,000 | ||
| April 2 | 8:00 PM CDT | EF2 | Carlisle, KY | 9.7 | 200 | $180,000 | ||
| April 2 | 9:05 PM EDT | EF2 | Hendricks, IN | 13.0 | 200 | 1 | $1.2 million | |
| April 2 | 8:14 PM CDT | EF1 | Saline, IL | 5.0 | 300 | $85,000 | ||
| April 2 | 9:15 PM EDT | EF1 | Hendricks, IN | 1.5 | 300 | $200,000 | ||
| April 2 | 8:15 PM CDT | EF1 | Dyer, TN | 4.7 | 100 | $1.9 million | ||
| April 2 | 8:18 PM CDT | EF2 | Ballard, KY | 18.2 | 1,000 | 4 | $3.2 million | |
| April 2 | 8:23 PM CDT | EF1 | Gallatin, IL | 9.2 | 100 | $170,000 | ||
| April 2 | 9:28 PM EDT | EF1 | Hamilton, IN | 6.6 | 150 | $600,000 | ||
| April 2 | 8:35 PM CDT | EF1 | Obion, TN | 9.3 | 350 | $325,000 | ||
| April 2 | 9:43 PM EDT | EF2 | Madison, IN to IL, KY | 2.1 | 250 | $200,000 | ||
| April 2 | 8:43 PM CDT | EF2 | Livingston, IL to KY | 12.0 | 150 | $235,000 | ||
| April 2 | 9:46 PM EDT | EF1 | Madison, IN | 11.6 | 150 | $400,000 | ||
| April 2 | 8:51 PM CDT | EF2 | Vanderburgh, IN | 10.6 | 150 | $3.4 million | ||
| April 2 | 8:52 PM CDT | EF1 | Posey, IN | 1.1 | 75 | $1.2 million | ||
| April 2 | 9:52 PM EDT | EF0 | Madison, IN | 4.9 | 100 | $300,000 | ||
| April 2 | 8:55 PM CDT | EF1 | Vanderburgh, IN | 17.0 | 230 | $1.2 million | ||
| April 2 | 9:57 PM EDT | EF2 | Madison, IN | 15.2 | 200 | $3.2 million | ||
| April 2 | 9:00 PM CDT | EF2 | Weakley, TN | 6.4 | 350 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.